Matrix Concentration for Products

De Huang, Jonathan Niles-Weed, Joel A. Tropp, Rachel Ward

Research output: Contribution to journalArticlepeer-review


This paper develops nonasymptotic growth and concentration bounds for a product of independent random matrices. These results sharpen and generalize recent work of Henriksen–Ward, and they are similar in spirit to the results of Ahlswede–Winter and of Tropp for a sum of independent random matrices. The argument relies on the uniform smoothness properties of the Schatten trace classes.

Original languageEnglish (US)
Pages (from-to)1767-1799
Number of pages33
JournalFoundations of Computational Mathematics
Issue number6
StatePublished - Dec 2022


  • Large deviation
  • Random matrices

ASJC Scopus subject areas

  • Analysis
  • Computational Mathematics
  • Computational Theory and Mathematics
  • Applied Mathematics


Dive into the research topics of 'Matrix Concentration for Products'. Together they form a unique fingerprint.

Cite this